Alert archive / Alabama / Red Flag Warnings in 2012

Red Flag Warning 12, NWS Birmingham, AL

March 4, 201239 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Mar 4, 2012, 5:23 AM CST for 39 counties in Alabama. It took effect at Mar 4, 2012, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2012, 5:23 AM CST (11:23 UTC)
In effect from
Mar 4, 2012, 12:00 PM CST
Expired
Mar 4, 2012, 5:00 PM CST
In force
5 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -146 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2577 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
-146 m²/s²
0-3 km storm-relative helicity
-298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WWUS84 KBMX 041123
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 AM CST SUN MAR 4 2012

...BREEZY AND DRY CONDITIONS EXPECTED THIS AFTERNOON...

.RELATIVE HUMIDTY VALUES WILL DROP TO 25 PERCENT OR BELOW FOR 
AROUND 4 HURS THIS AFTERNOON. ADDITIONALLY...A FEW WIND GUSTS 
MAY REACH 25 MPH. BUT THE 10...100...AND 1000 HOUR FUEL MOISTURE 
VALUES REMAIN HIGH.

ALZ011>015-017>050-041930-
/O.NEW.KBMX.FW.W.0012.120304T1800Z-120304T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
523 AM CST SUN MAR 4 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR BREEZY AND DRY CONDITIONS...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. 

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* IMPACTS...THE COMBINATION OF A DRY AIRMASS AND WINDY 
  CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$
1 follow-up statement
857 
WWUS84 KBMX 041724
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1124 AM CST SUN MAR 4 2012

...BREEZY AND DRY CONDITIONS EXPECTED THIS AFTERNOON...

.RELATIVE HUMIDITY VALUES WILL DROP TO 25 PERCENT OR BELOW FOR
AROUND 4 HOURS THIS AFTERNOON. ADDITIONALLY...A FEW WIND GUSTS 
MAY REACH 25 MPH. BUT THE 10...100...AND 1000 HOUR FUEL MOISTURE
VALUES REMAIN HIGH.

ALZ011>015-017>050-042300-
/O.CON.KBMX.FW.W.0012.120304T1800Z-120304T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1124 AM CST SUN MAR 4 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON FOR BREEZY AND DRY CONDITIONS...

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...THE COMBINATION OF A DRY AIRMASS AND WINDY 
  CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 4, 5:08 AM CST, 15 minutes earlier.

Area forecast discussion, Mar 4, 5:08 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 AM CST SUN MAR 4 2012

.DISCUSSION...

A WELCOME RETURN TO A COOLER AND STABLE AIRMASS WILL BE ON TAP FOR
TODAY...WITH DEWPOINTS ALSO DROPPING INTO THE LOWER 20S AREAWIDE.
DUE TO THE LOW DEWPOINTS WE WILL HAVE TO WATCH FOR CRITICAL FIRE
WEATHER CRITERIA THIS AFTERNOON...AS MOST LOCATIONS SHOULD BE ABLE
TO DROP BELOW 25 PERCENT FOR MUCH OF THE AFTERNOON. OTHERWISE...A
WEAK CLIPPER SYSTEM WILL MOVE JUST TO OUR NORTH THROUGHOUT THE DAY
TODAY. A FEW MID LEVEL CLOUDS WILL STREAM IN FROM THE NORTHWEST IN
ASSOCIATION WITH AN UPPER LEVEL SHORTWAVE QUICKLY MOVING
SOUTHEASTWARD FROM THE UPPER MIDWEST STATES. NORTHERN COUNTIES
WILL OBSERVE THE MOST CLOUD COVER TODAY WHICH COULD IMPACT
TEMPERATURES BY A FEW DEGREES. OTHER THAN THE POSSIBLE
CLOUDS...VERY PLEASANT CONDITIONS ARE IN STORE ACROSS CENTRAL
ALABAMA WITH HIGHS FORECAST TO BE IN THE UPPER 50S NORTHEAST TO
THE MID 60S ACROSS THE SOUTH. WINDS WILL BECOME QUITE GUSTY THIS
AFTERNOON AND SHIFT TO THE WEST IN RESPONSE TO THE APPROACHING
SHORTWAVE AND DRY FRONT THAT LOOKS TO MOVE THROUGH AFTER MIDNIGHT
TONIGHT WITH ANOTHER PUSH OF COOL DRY AIR. THE NORTHERLY FLOW WILL
COOL TEMPERATURES DOWN A FEW DEGREES ON MONDAY AFTERNOON AND A
LIGHT FREEZE COULD BE IN THE CARDS BY TUESDAY MORNING.

SURFACE HIGH PRESSURE THEN SHIFTS OFF TO OUR NORTHEAST BY EARLY NEXT
WEEK PRODUCING AN EASTERLY TO SOUTHEASTERLY FLOW ACROSS MUCH OF THE
SOUTHEAST. MODERATING TEMPERATURES WILL ALSO BE THE STORY WITH A
SOUTHERLY FLOW EXPECTED TO RETURN BY WEDNESDAY OF NEXT WEEK. AFTER
THIS PERIOD...CONFIDENCE IN THE FORECAST IS REDUCED DRAMATICALLY DUE
TO MODEL INCONSISTENCIES. ALL THE LONG RANGE MODELS DIG A LONGWAVE
TROUGH INTO THE WESTERN CONUS ALL THE WAY SOUTHWARD TO BAJA
CALIFORNIA BY WEDNESDAY...BUT THEY DIVERGE IN WHAT TO DO WITH THE
UPPER LEVEL LOW THAT GETS CUT OFF FROM THE MEAN FLOW. THE GFS BRINGS
THE UPPER LOW EASTWARD INTO TEXAS...KEEPING US IN A WARM AND MOIST
SOUTHERLY FLOW THROUGH THE WEEKEND. THE ECMWF AND CANADIAN ARE CUTTING
THE UPPER LOW OFF ACROSS THE FOUR CORNERS STATES AND TRY TO BRING
DOWN A COLD FRONT INTO THE SOUTHEAST WITH A STRONGER NORTHERN
STREAM. INTERESTING TO NOTE HOWEVER...THE GFS ENSEMBLE MEAN OF
500MB HEIGHTS LOOKS MORE IN AGREEMENT WITH THE ECMWF AND CANADIAN
SOLUTIONS. DUE TO THE LARGE MODEL SPREAD...ENSEMBLE MOS NUMBERS
FOR TEMPERATURES ARE ALMOST 20 DEGREES APART FROM THE LOW AND HIGH
MEMBERS BY NEXT FRIDAY. LOOKING AT TELECONNECTIONS...THE AO AND
NAO ARE FORECAST TO STAY POSITIVE THROUGH THE PERIOD WHICH WOULD
CONTRADICT THE STRONGER NORTHERN STREAM THAT THE ECMWF AND
CANADIAN ARE DEPICTING. FOR NOW...I DECIDED TO GO AHEAD AND BEGIN
THE TREND OF INCREASING DEWPOINTS FROM A MODEL BLEND OF GFS AND
ECMWF STARTING AS EARLY AS WEDNESDAY AFTERNOON AND RUNNING THROUGH
THE AFTERNOON HOURS ON FRIDAY AS OPPOSED TO MOS GUIDANCE NUMBERS
WHICH ARE TOO LOW. WE WILL NO DOUBT HAVE A STRONG SOUTHERLY FLOW
SETTING UP THROUGH THIS PERIOD AND A MODEL BLEND LOOKS MORE
REALISTIC AT THIS TIME.

THE QUESTION WILL BE IF A COLD FRONT WILL BE ALLOWED TO MOVE
SOUTHWARD AS THE ECMWF AND CANADIAN ARE INDICATING...OR IF THE FRONT
WILL STALL TO OUR NORTH BY NEXT WEEKEND. DUE TO THE HIGH MODEL
INCONSISTENCIES...WENT AHEAD AND KEPT MUCH OF THE DRIER AND COOLER
AIR TO OUR NORTH AND KEPT HIGH CHANCE POPS THROUGH THE WEEKEND DUE
TO THE POSSIBLE FRONT NEARBY AND WARM MOIST AIR IN PLACE. WE WILL
HOPEFULLY HAVE MORE TO GO BY WITH BETTER MODEL AGREEMENT IN THE
COMING DAYS IN REGARDS TO THE POSSIBILITY OF A FRONTAL PASSAGE.

56/GDG

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR CONDITIONS EXPECTED THRU THE PERIOD. HIGH CLOUDS ASSOCIATED WITH
A STRONG SHORT WAVE TROF ARE EXITING EAST ALABAMA. NORTH TO
NORTHWEST WINDS WILL BACK AND BECOME WESTERLY BY 15Z AS A FAST
MOVING SURFACE LOW TRACKS NORTH OF ALABAMA. INCREASING PRESSURE
GRADIENT AFTER 15Z WILL PRODUCE WESTERLY WINDS OF 12-15 KNOTS
SUSTAINED WITH HIGHER GUSTS.

58/ROSE

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     57  36  55  31  63 /   0   0   0   0   0
ANNISTON    59  37  56  31  61 /   0   0   0   0   0
BIRMINGHAM  60  39  57  34  64 /   0   0   0   0   0
TUSCALOOSA  62  40  60  34  66 /   0   0   0   0   0
CALERA      61  41  58  34  64 /   0   0   0   0   0
AUBURN      61  37  58  34  62 /   0   0   0   0   0
MONTGOMERY  65  40  63  36  66 /   0   0   0   0   0
TROY        63  37  63  31  64 /   0   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

56/58
Hazardous weather outlook, Mar 3, 8:03 PM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 PM CST SAT MAR 3 2012

ALZ011>015-017>050-041600-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
803 PM CST SAT MAR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 4, 2:17 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
217 AM CST SUN MAR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     1 N ETHELSVILLE         33.43N 88.22W
03/02/2012                   PICKENS            AL   EMERGENCY MNGR

            SEVERAL TREES AND POWERLINES WERE BLOWN DOWN.

0342 PM     HAIL             FAYETTE                 33.69N 87.83W
03/02/2012  E0.75 INCH       FAYETTE            AL   PUBLIC

0345 PM     HAIL             DETROIT                 34.03N 88.17W
03/02/2012  E0.88 INCH       LAMAR              AL   EMERGENCY MNGR

0358 PM     HAIL             1 S NEW LEXINGTON       33.55N 87.66W
03/02/2012  M1.00 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            HAIL OF JUST OVER ONE INCH REPORTED JUST SOUTH OF NEW
            LEXINGTON.

0422 PM     HAIL             3 S THE WYE             33.57N 87.37W
03/02/2012  M1.75 INCH       TUSCALOOSA         AL   STORM CHASER

            LARGE HAIL UP TO THE SIZE OF GOLF BALLS WERE OBSERVED
            ALONG HIGHWAY 69 ALONG THE WALKER...TUSCALOOSA COUNTY
            LINE.

0431 PM     HAIL             JASPER                  33.85N 87.27W
03/02/2012  E1.00 INCH       WALKER             AL   AMATEUR RADIO

            QUARTER SIZE HAIL AT 1302 8TH AVE IN JASPER.

0431 PM     TSTM WND DMG     JASPER                  33.85N 87.27W
03/02/2012                   WALKER             AL   AMATEUR RADIO

            TREES WERE BLOWN DOWN AT SR 269 AND 24TH ST.

0437 PM     HAIL             SIPSEY                  33.82N 87.09W
03/02/2012  E1.00 INCH       WALKER             AL   AMATEUR RADIO

            QUARTER SIZE HAIL NEAR SIPSEY.

0445 PM     HAIL             3 SW ARKADELPHIA        33.83N 86.96W
03/02/2012  E1.75 INCH       WALKER             AL   AMATEUR RADIO

            GOLF BALL SIZE HAIL REPORTED NEAR THE WALKER, BLOUNT AND
            JEFFERSON COUNTY LINE.

0450 PM     HAIL             DORA                    33.73N 87.08W
03/02/2012  E1.00 INCH       WALKER             AL   PUBLIC

            QUARTER SIZE HAIL WAS OBSERVED IN DORA.

0458 PM     HAIL             4 SW BLOUNT SPRINGS     33.89N 86.83W
03/02/2012  E1.00 INCH       BLOUNT             AL   AMATEUR RADIO

            QUARTER SIZE HAIL WAS REPORTED ON BRYANT MOUNTAIN.

0504 PM     HAIL             5 WNW GARDENDALE        33.68N 86.88W
03/02/2012  E0.75 INCH       JEFFERSON          AL   PUBLIC

            PENNY SIZE HAIL WAS REPORTED IN THE MOUNT OLIVE AREA.

0528 PM     HAIL             PALMERDALE              33.74N 86.65W
03/02/2012  E0.50 INCH       JEFFERSON          AL   AMATEUR RADIO

            SMALL HAIL REPORTED IN PALMERDALE.

0539 PM     HAIL             SPRINGVILLE             33.77N 86.48W
03/02/2012  E1.00 INCH       ST. CLAIR          AL   FIRE DEPT/RESCUE

            FIRE DEPT REPORTED QUARTER SIZE HAIL IN SPRINGVILLE.

0606 PM     TSTM WND DMG     BEECHWOOD               32.13N 86.66W
03/02/2012                   LOWNDES            AL   EMERGENCY MNGR

            SIGNIFICANT TREE DAMAGE WAS REPORTED ALONG STATE ROAD 21
            NEAR THE BEECHWOOD COMMUNITY. POSSIBLE TORNADO.

0615 PM     HAIL             DETROIT                 34.03N 88.17W
03/02/2012  E0.88 INCH       LAMAR              AL   EMERGENCY MNGR

0615 PM     TSTM WND DMG     DETROIT                 34.03N 88.17W
03/02/2012                   LAMAR              AL   EMERGENCY MNGR

            TREES SNAPPED AND UPROOTED IN DETROIT. PEOPLE TRAPPED IN
            A STORM SHELTER.

0623 PM     TSTM WND DMG     3 SSW HAMILTON          34.10N 88.00W
03/02/2012                   MARION             AL   EMERGENCY MNGR

            TREES DOWN ON A RESIDENCE NEAR THE INTERSECTION OF CR 35
            AND GEORGIA CIRCLE.

0625 PM     HAIL             8 W JACKSONVILLE        33.82N 85.89W
03/02/2012  E1.00 INCH       CALHOUN            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED IN WELLINGTON.

0627 PM     HAIL             BLOUNTSVILLE            34.10N 86.58W
03/02/2012  E1.00 INCH       BLOUNT             AL   LAW ENFORCEMENT

            QUARTER SIZE HAIL WAS OBSERVED IN BLOUNTSVILLE.

0630 PM     HAIL             JACKSONVILLE            33.81N 85.76W
03/02/2012  E1.00 INCH       CALHOUN            AL   PUBLIC

            QUARTER SIZE HAIL WAS OBSERVED IN JACKSONVILLE.

0639 PM     HAIL             SUSAN MOORE             34.09N 86.44W
03/02/2012  E1.25 INCH       BLOUNT             AL   AMATEUR RADIO

            HALF DOLLAR SIZE HAIL FELL IN SUSAN MOORE.

0644 PM     FUNNEL CLOUD     NE ONEONTA              33.95N 86.47W
03/02/2012                   BLOUNT             AL   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED BETWEEN ONEONTA AND SNEAD.

0645 PM     HAIL             5 NNW LYNNS PARK        33.87N 87.18W
03/02/2012  M1.25 INCH       WALKER             AL   PUBLIC

            LARGE HAIL WAS OBSERVED EAST NORTHEAST OF JASPER.

0645 PM     HAIL             JASPER                  33.85N 87.27W
03/02/2012  E1.00 INCH       WALKER             AL   PUBLIC

            HAIL UP TO ONE INCH IN DOWNTOWN JASPER.

0646 PM     TSTM WND DMG     3 E WOODSTOCK JUNCTION  33.22N 87.13W
03/02/2012                   BIBB               AL   EMERGENCY MNGR

            TREES DOWN ON EASTERN VALLEY RD NEAR THE TUSCALOOSA
            COUNTY LINE. POWER OUTAGES ALSO REPORTED IN THE SAME
            AREA.

0648 PM     HAIL             TANNEHILL IRONWORKS STA 33.25N 87.07W
03/02/2012  E1.75 INCH       TUSCALOOSA         AL   PUBLIC

            GOLF BALL SIZE HAIL WAS OBSERVED AT THE TANNEHILL
            IRONWORKS STATE PARK.

0650 PM     HAIL             2 SE DOUBLE SPRINGS     34.13N 87.38W
03/02/2012  E1.00 INCH       WINSTON            AL   EMERGENCY MNGR

            QUARTER SIZE HAIL FELL NEAR DOUBLE SPRINGS.

0652 PM     HAIL             MCCALLA                 33.35N 87.01W
03/02/2012  E1.00 INCH       JEFFERSON          AL   PUBLIC

            QUARTER SIZE HAIL FELL NEAR MCCALLA.

0652 PM     HAIL             CUBA                    32.44N 88.37W
03/02/2012  E0.88 INCH       SUMTER             AL   EMERGENCY MNGR

            NUCKEL SIZE HAIL WAS REPORTED IN CUBA.

0655 PM     TSTM WND DMG     3 SW MARS HILLS         33.81N 85.43W
03/02/2012                   CLEBURNE           AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN NEAR PINEY WOOD AND CR 14.

0655 PM     TSTM WND DMG     CUBA                    32.44N 88.37W
03/02/2012                   SUMTER             AL   FIRE DEPT/RESCUE

            A TIN ROOF BLOWN OFF OF A SHED NEAR THE INTERSECTION OF
            CR 10 AND HWY 11. METAL AWNING BLOWN OFF OF A MOBILE HOME
            NEAR THE INTERSECTION OF HWY 11 AND SHEEPSKIN RD. ROOF
            COMPLETELY REMOVED FROM WOODEN OUTBUILDING AND BLOWN INTO
            TREE 50 FT AWAY NEAR THE INTERSECTION OF HWY 11 AND
            LAUDERDALE RD.

0655 PM     HAIL             DOUBLE SPRINGS          34.15N 87.40W
03/02/2012  E1.00 INCH       WINSTON            AL   EMERGENCY MNGR

            QUARTER SIZE HAIL FELL NEAR DOUBLE SPRINGS.

0703 PM     HAIL             BLUFF PARK              33.40N 86.86W
03/02/2012  E0.50 INCH       JEFFERSON          AL   911 CALL CENTER

            SMALL HAIL REPORTED IN BLUFF PARK.

0703 PM     HAIL             BESSEMER                33.38N 86.96W
03/02/2012  E1.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            GOLF BALL SIZE HAIL WAS REPORTED IN LACEYS CHAPEL.

0705 PM     HAIL             VESTAVIA HILLS          33.43N 86.79W
03/02/2012  E0.88 INCH       JEFFERSON          AL   PUBLIC

            NICKEL HAIL WAS REPORTED IN VESTAVIA.

0711 PM     HAIL             HOOVER                  33.38N 86.82W
03/02/2012  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            QUARTER SIZE HAIL WAS OBSERVED IN BLUFF PARK.

0714 PM     HAIL             BLUFF PARK              33.40N 86.86W
03/02/2012  E1.75 INCH       JEFFERSON          AL   PUBLIC

0714 PM     HAIL             HOOVER                  33.38N 86.82W
03/02/2012  E1.25 INCH       JEFFERSON          AL   AMATEUR RADIO

            HALF DOLLAR SIZE HAIL WAS OBSERVED AT THE ROSS BRIDGE
            RESORT.

0715 PM     HAIL             REECE CITY              34.07N 86.03W
03/02/2012  E1.00 INCH       ETOWAH             AL   PUBLIC

            QUARTER SIZE HAIL WAS OBSERVED NEAR REECE CITY.

0715 PM     HAIL             4 NNE REECE CITY        34.13N 86.00W
03/02/2012  E0.75 INCH       ETOWAH             AL   PUBLIC

0716 PM     HAIL             2 E IRONDALE            33.54N 86.67W
03/02/2012  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            PENNY SIZE HAIL WAS REPORTED NEAR SHADES VALLEY HIGH
            SCHOOL.

0725 PM     TSTM WND DMG     LIVINGSTON              32.60N 88.19W
03/02/2012                   SUMTER             AL   EMERGENCY MNGR

            UNKNOWN DAMAGE REPORTED AT THE HOOVER APARTMENTS AT THE
            UWA CAMPUS.

0729 PM     HAIL             TRUSSVILLE              33.64N 86.59W
03/02/2012  E1.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            GOLF BALL SIZE HAIL WAS REPORTED AT CR10 FIREHOUSE 2.

0733 PM     HAIL             LIVINGSTON              32.60N 88.19W
03/02/2012  E1.00 INCH       SUMTER             AL   AMATEUR RADIO

            QUARTER SIZE HAIL WAS OBSERVED IN LIVINGSTON.

0733 PM     HAIL             MARGARET                33.69N 86.47W
03/02/2012  E1.00 INCH       ST. CLAIR          AL   911 CALL CENTER

            QUARTER SIZE HAIL FELL NEAR MARGARET.

0733 PM     HAIL             MARGARET                33.69N 86.47W
03/02/2012  E1.00 INCH       ST. CLAIR          AL   AMATEUR RADIO

            QUARTER SIZE HAIL FELL AT MARGARET.

0733 PM     HAIL             ODENVILLE               33.69N 86.40W
03/02/2012  E1.00 INCH       ST. CLAIR          AL   AMATEUR RADIO

            QUARTER SIZE HAIL FELL IN ODENVILLE.

0735 PM     HAIL             3 WSW LAKE TUSCALOOSA B 33.37N 87.66W
03/02/2012  E1.75 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF
            RUE RD AND BONE CAMP RD.

0740 PM     HAIL             2 WSW LAKE TUSCALOOSA B 33.38N 87.63W
03/02/2012  E1.00 INCH       TUSCALOOSA         AL   911 CALL CENTER

            QUARETR SIZE HAIL WAS REPORTED NEAR THE NORTH WINDS
            SUBDIVISION ON OLD FAYETTE RD.

0743 PM     HAIL             CENTRE                  34.15N 85.67W
03/02/2012  E0.88 INCH       CHEROKEE           AL   BROADCAST MEDIA

            NICKEL SIZE HAIL FELL IN CENTRE.

0750 PM     HAIL             WINFIELD                33.93N 87.80W
03/02/2012  E1.00 INCH       MARION             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED IN WINFIELD.

0750 PM     HAIL             6 NE MOUNDVILLE         33.06N 87.58W
03/02/2012  E1.00 INCH       TUSCALOOSA         AL   TRAINED SPOTTER

            REPORTED JUST SOUTH OF SHELTON STATE COMMUNITY COLLEGE.

0805 PM     TSTM WND DMG     KENNEDY                 33.58N 87.99W
03/02/2012                   LAMAR              AL   FIRE DEPT/RESCUE

            TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF CR 2 AND
            HWY 96.

0807 PM     HAIL             SAMANTHA                33.47N 87.63W
03/02/2012  E1.75 INCH       TUSCALOOSA         AL   PUBLIC

0810 PM     HAIL             2 S BLACK POND          34.04N 87.37W
03/02/2012  E1.00 INCH       WINSTON            AL   PUBLIC

            QUARTER SIZE HAIL ALONG WITH A COUPLE OF TREES BLOWN
            DOWN.

0815 PM     HAIL             6 ENE DORA              33.76N 86.99W
03/02/2012  E2.00 INCH       JEFFERSON          AL   STORM CHASER

            MULTIPLE CARS DAMAGED.

0825 PM     HAIL             SUMITON                 33.75N 87.05W
03/02/2012  E1.75 INCH       WALKER             AL   AMATEUR RADIO

            GOLF BALL SIZE HAIL FELL AT MARKLAND RD AND EMPIRE RD.

0833 PM     HAIL             3 NW LOCUST FORK WARRIO 33.83N 86.84W
03/02/2012  E0.75 INCH       JEFFERSON          AL   911 CALL CENTER

0905 PM     HAIL             SHOTTSVILLE             34.26N 88.13W
03/02/2012  E0.50 INCH       MARION             AL   EMERGENCY MNGR

            SMALL HAIL WAS REPORTED AT SR 19 FIRESTATION.

0915 PM     TORNADO          3 ENE CAHABA RIVER AT S 32.55N 87.15W
03/02/2012  F1               PERRY              AL   EMERGENCY MNGR

            TORNADO FROM SOUTHEASTERN PERRY INTO NORTHERN DALLAS AND
            NORTHWEST AUTAUGA COUNTIES. HUNDREDSOF TREES SNAPPED OFF,
            2 TRAILERS OVERTURNED, AND DAMAGE TO THE PAUL GRIST STATE
            PARK CENTER. PATH 19.2 MILES AND 750 YARDS WIDE.

0931 PM     TSTM WND DMG     PLANTERSVILLE           32.66N 86.92W
03/02/2012                   DALLAS             AL   EMERGENCY MNGR

            MULTIPLE TREES WERE BLOWN DOWN ON AL HWY 22 JUST SOUTH OF
            PLANTERSVILLE. POSSIBLE TORNADO.

0946 PM     HEAVY RAIN       BLOUNTSVILLE            34.10N 86.58W
03/02/2012  E0.00 INCH       BLOUNT             AL   EMERGENCY MNGR

            URBAN FLOODING ON WATER STREET.

1001 PM     TORNADO          3 WNW MOUNTAIN CREEK    32.73N 86.53W
03/02/2012  F2               CHILTON            AL   NWS STORM SURVEY

            TORNADO IN SOUTHERN CHILTON AND SOUTHERN COOSA COUNTIES.
            AT LEAST A DOZEN HOMES WERE DAMAGED OR DESTROYED.
            HUNDREDS OF TREES WERE SNAPPED OR UPROOTED. PATH WAS 28
            MILES LONG AND TORNADO WAS 700 YARDS WIDE.

1036 PM     TSTM WND DMG     ATTALLA                 34.02N 86.09W
03/02/2012                   ETOWAH             AL   EMERGENCY MNGR

            DAMAGE TO AT LEAST 2 HOMES AND NUMEROUS TREES DOWN IN
            ATTALLA. ONE BUSINESS SUSTAINED DAMAGE TO BRICK VENEER.
            TWO BUSINESS SIGNS BLOWN OUT.

1040 PM     TSTM WND DMG     PINSON                  33.69N 86.68W
03/02/2012                   JEFFERSON          AL   BROADCAST MEDIA

            TREE DOWN ON A CAR AT DEWEY HEIGHTS ROAD AND HICKORY
            TRAIL IN PINSON.

1040 PM     TSTM WND DMG     GADSDEN                 34.01N 86.01W
03/02/2012                   ETOWAH             AL   BROADCAST MEDIA

            TREES DOWN ALONG HWY 411 IN GADSDEN.

1040 PM     TORNADO          5 SSW ALEXANDER CITY    32.87N 85.97W
03/02/2012  F2               TALLAPOOSA         AL   NWS STORM SURVEY

            *** 1 FATAL, 2 INJ *** SEVERAL MOBILE HOMES WERE
            COMPLETELY DESTROYED. THE FATALITY AND INJURIES OCCURRED
            IN THESE HOMES. THOUSANDS OF TREES WERE UPROOTED OR
            SNAPPED OFF ALONG THE PATH. PATH LENGTH WAS 31.3 MILES
            AND 1000 YARDS WIDE.

1040 PM     TSTM WND DMG     4 SSW ALEXANDER CITY    32.87N 85.97W
03/02/2012                   TALLAPOOSA         AL   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREES AND POWERLINES DOWN NEAR WIND
            CREEK AND ALONG COUNTY ROAD 63. POSSIBLE TORNADO.

1051 PM     TSTM WND GST     5 NE HOKES BLUFF        34.06N 85.81W
03/02/2012  M63.00 MPH       ETOWAH             AL   BROADCAST MEDIA

1058 PM     TSTM WND DMG     4 ESE EAGLE CREEK       32.93N 85.68W
03/02/2012                   TALLAPOOSA         AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ACROSS DENVER ROAD FOR
            APPROXIMATELY ONE MILE. POSSIBLE TORNADO.

1104 PM     TSTM WND DMG     CUBA                    32.44N 88.37W
03/02/2012                   SUMTER             AL   EMERGENCY MNGR

            TREE BLOWN DOWN ON A HOME ALONG 5TH AVE.

1104 PM     TSTM WND DMG     CUBA                    32.44N 88.37W
03/02/2012                   SUMTER             AL   EMERGENCY MNGR

            TREE BLOWN DOWN ON A HOME ALONG 5TH AVE.

1105 PM     HAIL             5 SW CENTRE             34.10N 85.73W
03/02/2012  E1.00 INCH       CHEROKEE           AL   PUBLIC

            QUARTER SIZE HAIL FELL ALONG CR 19.

&&

LINHARES

Nearby

Red Flag Warnings in Alabama, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.